Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 28, 2018, 2:33 PM MDT. It took effect at Sep 29, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 2:33 PM MDT (20:33 UTC)
- In effect from
- Sep 29, 2018, 11:00 AM MDT
- Expired
- Sep 29, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
458 WWUS85 KCYS 282033 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 233 PM MDT Fri Sep 28 2018 ...Critical Fire Weather Conditions expected Saturday... Warmer and dry downsloping winds will occur Saturday and lead to high fire danger with humidity values and humidity levels reaching critical levels. These conditions will begin late in the morning and persist through the afternoon and early evening hours. Energy release components of the fuels remain in the 85 to near maximum percentages for this time of year. All of these combined will yield high fire danger on Saturday. All interests on the Ryan Fire on the CO/WY border should take note of these worsening conditions as fire growth will be enhanced. Elevated fire weather conditions will be in place for Sunday but with overspreading clouds and sloshing back of slightly higher moisture and humidity, will not hoist any fire weather watch headlines at this time. Winds will be above criteria but humidity will need to be carefully watched. Elevated conditions will continue into Monday but greater chances of wetting rains will occur Tuesday into Wednesday of next week. WYZ302>309-290445- /O.UPG.KCYS.FW.A.0030.180929T1700Z-180930T0100Z/ /O.NEW.KCYS.FW.W.0043.180929T1700Z-180930T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 233 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest 15 to 25 mph with some gusts near 35 to 40 mph. * HUMIDITY...Falling to 8 to 15 percent through Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
3 follow-up statements
519 WWUS85 KCYS 290410 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1010 PM MDT Fri Sep 28 2018 ...Critical Fire Weather Conditions expected Saturday... Warmer and dry downsloping winds will occur Saturday and lead to high fire danger with humidity values and humidity levels reaching critical levels. These conditions will begin late in the morning and persist through the afternoon and early evening hours. Energy release components of the fuels remain in the 85 to near maximum percentages for this time of year. All of these combined will yield high fire danger on Saturday. All interests on the Ryan Fire on the CO/WY border should take note of these worsening conditions as fire growth will be enhanced. Elevated fire weather conditions will be in place for Sunday but with overspreading clouds and sloshing back of slightly higher moisture and humidity, will not hoist any fire weather watch headlines at this time. Winds will be above criteria but humidity will need to be carefully watched. Elevated conditions will continue into Monday but greater chances of wetting rains will occur Tuesday into Wednesday of next week. WYZ302>309-300200- /O.CON.KCYS.FW.W.0043.180929T1700Z-180930T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 1010 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... * WIND...West to southwest 15 to 25 mph with some gusts near 35 to 40 mph. * HUMIDITY...Falling to 8 to 15 percent through Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rubin
823 WWUS85 KCYS 292011 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 211 PM MDT Sat Sep 29 2018 ...Critical Fire Weather Conditions ongoing this afternoon... Warmer and dry downsloping winds are occurring this afternoon and causing high fire danger with wind gust values and humidity levels reaching critical levels. These conditions will begin late in the morning and persist through the afternoon and early evening hours. Energy release components of the fuels remain in the 85 to near maximum percentages for this time of year. All interests on the Ryan Fire on the CO/WY border should take note of these worsening conditions as fire growth will be enhanced. Elevated fire weather conditions will be in place on Sunday but with overspreading clouds and sloshing back of slightly higher moisture and humidity, will not hoist any fire weather watch headlines at this time. Winds will be above criteria but humidity will need to be carefully watched. Elevated conditions will continue into Monday but greater chances of wetting rains will occur Tuesday into Wednesday of next week. WYZ302>309-300200- /O.CON.KCYS.FW.W.0043.000000T0000Z-180930T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 211 PM MDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... * WIND...West to southwest 15 to 25 mph with some gusts near 35 to 40 mph. * HUMIDITY...Falling to 8 to 15 percent through Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
111 WWUS85 KCYS 300201 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 801 PM MDT Sat Sep 29 2018 WYZ302>309-300315- /O.EXP.KCYS.FW.W.0043.000000T0000Z-180930T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 801 PM MDT Sat Sep 29 2018 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... Wind gusts have diminished below critical thresholds. Humidity values will continue to climb through the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:30 AM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 28, 11:30 AM MDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Fri Sep 28 2018
.SHORT TERM...(Today through Sunday)
Issued at 159 AM MDT Fri Sep 28 2018
Today...Cooler air continues to seep into our eastern counties in
the wake of a cold front. The combination of a deep moist airmass
and weak lift will continue to produce areas of light rain or
drizzle much of this morning along and east of Interstate 25, with
decreasing precipitation chances as the morning progresses due to
weakening lift. Also expecting areas of morning fog across our
central and eastern counties. Considerable cloud cover will make for
quite cool conditions east of I-25, with milder temperatures to the
west.
Tonight...Quite cool with clearing skies.
Saturday...Quite a bit warmer, especially over our southern counties
as the cold air retreats further northeast, though its effects will
be most felt north of a Douglas to Alliance line where cooler
temperatures will prevail.
Saturday night...Not quite as cold as tonight as the airmass slowly
moderates.
Sunday...Cooler air backs westward in the wake of the cold front,
producing a cooler day for most locations. The atmosphere looks too
stable to support precipitation.
.LONG TERM...(Sunday night through Thursday night)
Issued at 245 AM MDT Fri Sep 28 2018
All models are showing a more unsettled weather pattern through
next week as several central Pacific storm systems lift northeast
across the central Rockies under southwest flow aloft. The first
shortwave trough is set to move across Colorado and southeast
Wyoming on Tuesday with the main trough expected to move across
the region later on Wednesday and likely into Thursday. There are
some minor disagreements with timing, but all models generally
agree with widespread off/on rainfall, some thunder, and maybe
some high elevation snowfall, especially late next week. Increased
POP between 30 to 50 percent across most areas between Tuesday
and Wednesday with the best chance for rainfall likely Wednesday
night and Thursday as the Pacific trough slowly moves across the
area. Thankfully, southwest flow aloft will result in mild
temperatures through the period with highs generally in the mid
60s to mid 70s during the day. With considerable cloud cover at
night, do not expect lows to get too cold with most locations
generally above freezing. Low confidence forecast late next week
with models showing several different patterns and potential
solutions, so did not change too much past Thursday night. Will be
closely monitoring a strong Canadian cold front near the
US/Canada border during this time period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1127 AM MDT Fri Sep 28 2018
LIFR and IFR conditions will continue most of the day today as low
stratus has enveloped numerous terminals. Broad upslope behind a
backdoor coldfront will continue to hamper visibility and
ceilings. Light rain and drizzle is also expected to continue
through the afternoon. Drier air is expected saturday morning, but
low clouds and fog at CYS will likely remain troublesome through
at least 18z Saturday.
&&
.FIRE WEATHER...
Issued at 159 AM MDT Fri Sep 28 2018
Critical conditions look quite likely on Saturday afternoon west
of a Douglas to Cheyenne line, due to gusty winds and low
humidity. Concerns will be less from Sunday and beyond as humidity
increases.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday morning through Saturday
evening for WYZ302>309.
Dense Fog Advisory until noon MDT today for WYZ116>118.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...TJT
AVIATION...AL
FIRE WEATHER...RUBINHazardous weather outlook, Sep 28, 2:45 AM MDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 AM MDT Fri Sep 28 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-290845- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 245 AM MDT Fri Sep 28 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Areas of fog will occur through mid morning, mainly along and east of a Douglas to Cheyenne line. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Fire Weather Watch is in effect for Saturday afternoon and early evening west of a Douglas to Cheyenne line, due to gusty wind and low humidity. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:28 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 19 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.